For Teach6

Discussion in 'Fibromyalgia Main Forum' started by BonBons, Nov 21, 2002.

  1. BonBons

    BonBons New Member

    Hi - I'm sorry I can't find where I posted about Effexor. My friend's psychiatrist took her off of it because she was having awful nightmares. She also said you definitely develop flu-like symptoms if you don't wean off of it gradually. Hope this answers your question - what happened with you? Just let me know. Take good care and have a good evening with a good book by a nice fire, or in a warm tub. BonBons
  2. BonBons

    BonBons New Member

    Hi - I'm sorry I can't find where I posted about Effexor. My friend's psychiatrist took her off of it because she was having awful nightmares. She also said you definitely develop flu-like symptoms if you don't wean off of it gradually. Hope this answers your question - what happened with you? Just let me know. Take good care and have a good evening with a good book by a nice fire, or in a warm tub. BonBons
  3. teach6

    teach6 New Member

    You mentioned your friend had those problems and I wrote that I had similar ones when I was on it. I also had a horrible time trying to come off it.

    The first time I was out of town and had to make an emergency call to my psychiatrist in the middle of a conference, on a weekend to get a new rx for the correct dosage to take to help me get through it until I returned home.

    Then I had to find someone who had a car to go and get it for me. The hotel was completely worthless in this situation.

    I would never use it again.

    Barbara
  4. BonBons

    BonBons New Member

    I was considering going off it myself. If you feel comfortable telling me more specifics, here is my email:
    zimmermanb@msn.com. I'm curious now, and also wondering what issues I'm having could be the Effexor. At least I can keep the dosage down for now (recently the neuro bumped me up to 225mg)because they still think once I get through this cylcle, I'll be fine (even tho I've been telling them for 4 years I'm not fine...and the evidence is there. Hope you have a nice weekend; as I've mentioned before I like to read your posts, since I have a school background too. I only taught for a summer semester. BonBons
  5. teach6

    teach6 New Member

    I started on Effexor for what my therapist and I thought was depression and anxiety. It turns out it was the beginning of the fall into CFS and FM, for good.

    Anyway, I was taking it and told my doc it didn't seem to be doing the trick. He told me there wasn't anything left to try, which I knew was bogus, and increased my dosage.

    Then I became unable to sit still, to pay attention to anything, I was like one of my worst ADHD students. Instead of taking me off the Effexor he added Buspar for anxiety, which seemed like a stupid idea to me, but I didn't know what else to do, so I went along.

    Turned out he wrote the rx for twice the maximum recommended dosage, then tried to tell me the pharmacy made a mistake, when I had a copy of his script on my hands. I changed docs over this.

    Anyway, if you are having some of those problems with Effexor, I have since learned they are not that uncommon, so I would suggest that you SLOWLY wean yourself off it, under a doc's guidance. That in itself can be an awful experience too.

    Good luck.

    Barbara